Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 29, NWS Wilmington, NC

June 12, 2007Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 12, 2007, 6:19 PM EDT for Robeson County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2007, 6:19 PM EDT (22:19 UTC)
Expired
Jun 12, 2007, 7:00 PM EDT
In force
41 min
Issued by
NWS Wilmington, NC
Area
Counties, with a storm outline in the text

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 73 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:40 PM EDTHAIL 0.882 Se Marietta, NCMARBLE TO NICKLE SIZE HAIL REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 122223
SVRILM
NCC155-122300-
/O.NEW.KILM.SV.W.0029.070612T2219Z-070612T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
619 PM EDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BARNESVILLE...OR ABOUT 16 MILES NORTHEAST OF
  MULLINS...AND MOVING SOUTHWEST AT 5 MPH.

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3432 7907 3438 7915 3447 7902 3445 7896

$$
1 follow-up statement
000 
WWUS52 KILM 122258
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
657 PM EDT TUE JUN 12 2007

NCC155-122307-
/O.EXP.KILM.SV.W.0029.000000T0000Z-070612T2300Z/
ROBESON NC-
657 PM EDT TUE JUN 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROBESON COUNTY
EXPIRES AT 700 PM EDT...

AT 654 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3432 7907 3438 7915 3447 7902 3445 7896

$$

RGZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:22 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 12, 4:22 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
422 PM EDT TUE JUN 12 2007

.SYNOPSIS...
HIGH PRESSURE ACROSS THE GREAT LAKES AND LOW PRESSURE IN THE
WESTERN ATLANTIC WILL DRIVE AN UNSEASONABLY COOL AIRMASS INTO THE
CAROLINAS THROUGH FRIDAY. AN UPPER LEVEL TROUGH ACROSS THE
SOUTHEASTERN UNITED STATES WILL HELP DESTABILIZE THE ATMOSPHERE
AND WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE
NEXT SEVERAL DAYS. HIGH PRESSURE WILL DEVELOP ACROSS THE CAROLINAS
THIS WEEKEND WITH TEMPERATURES RETURNING TO NORMAL.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHORT WAVE DROPPING INTO THE AREA THIS AFTERNOON AND DIURNAL HEATING
WILL LEAD TO SCATTERED AFTERNOON/EVENING SHRA/TSRA. LARGE AREA OF
SUB 60 DEWPOINTS IN SE NC SHOULD HELP LIMIT CONVECTION ACROSS ILM NC
COUTNIES...BUT SC COUNTIES ARE A DIFFERENT STORY. AREAS WHERE RAIN
FELL YESTERDAY AND FOG FORMED LAST NIGHT...DEWPOINTS ARE IN THE MID
60S...CREATING A MUCH MORE FAVORABLE ENVIORNMENT. DO NOT THINK
ACITIVITY WILL BE SEVERE...BUT CANNOT RULE OUT SOME HAIL.

TSRA/SHRA WILL DECREASE WITH LOSS OF HEATING AND AS SHORT WAVE MOVES
FARTHER SOUTH. ABUNDANT MID/LOW LEVEL MOISTURE TONIGHT WILL KEEP
CLOUDS AROUND AND MAY SEE SOME PATCHY FOG DEVELOP AS BOUNDARY LAYER
WINDS WILL BE LIGHT. CLOUD COVER WILL HELP HOLD TEMPERATURES
OVERNIGHT IN THE MID 60S...AROUND CLIMO.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
MID TO UPPER LOW CONTINUES TO SPIN OFF THE NEW ENGLAND COAST WITH
TROUGH EXTENDING INTO THE SOUTHEAST US. SHORTWAVE ENERGY CONTINUES
TO ROTATE AROUND THE MAIN TROUGH PROVIDING ENERGY FOR AFTERNOON
SHOWERS AND THUNDERSTORMS. WEDNESDAY AFTERNOON WILL ALSO SEE AN
INCREASE IN OVERALL MOISTURE THROUGH THE ATMOSPHERE AND COLD AIR
AT MID LEVELS WHICH SHOULD PROVIDE ADDITIONAL INSTABILITY FOR
SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. THE STEERING FLOW WILL
ONCE AGAIN BE VERY LIGHT SO THE POSSIBILITY OF LOCALIZED FLOODING
WILL EXIST FOR WED AFTN.

A FAIRLY LIGHT NORTHEASTERLY FLOW WILL CONTINUE THROUGH THE MUCH
OF PERIOD WITH PLENTY OF COLD AIR IN PLACE ALOFT. GRADIENT
TIGHTENS A BIT WED NIGHT INTO THURS WITH A SLIGHT INCREASE IN WIND
SPEED. MAX TEMPS WILL RUN BELOW NORMAL WITH THURS OVER 5 DEGREES
BELOW NORMAL KEEPING TEMPS IN THE UPPER 70S IN MOST PLACES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
PATTERN CHANGE IS ON THE AGENDA FOR THE EXTENDED FORECAST FROM EAST
COAST TROUGHING TO RIDGING BY EARLY NEXT WEEK. ONE MORE POTENT
SHORTWAVE WILL BE ROUNDING THE DEPARTING TROUGH LATER FRIDAY. FARILY
STRONG VORT AND DEPENDING ON THE TIMING...THINGS COULD GET
INTERESTING REGARDING SEVERE WEATHER...OBVIOUSLY TOO FAR OUT IN TIME
TO PIN DOWN AT THIS POINT.

THE REMAINDER OF THE FORECAST SHOWS A DEPARTING EAST COAST TROUGH
AND BUILDING RIDGE. TIME HEIGHTS SHOW MID LEVELS DRYING OUT
DRAMATICALLY FROM LATE SATURDAY ON SO TRIMMED BACK POPS FROM CHANCE
FRIDAY AND SATURDAY TO SLIGHT FOR THE REMAINDER OF THE PERIOD WITH
A DIURNAL CYCLE OF COURSE.

TEMPERATURES START OUT SLIGHTLY BELOW NORMAL TRENDING TO SLIGHTLY
ABOVE BY EARLY NEXT WEEK WITH THE BUILDING RIDGE.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SCATTERED CONVECTION ALREADY STARTING NORTH AND WEST OF THE AREA
THIS AFTERNOON. AS SHORT WAVE DROPS SOUTH SHOULD SEE STORMS START
DEVELOPING IN THE REGION. BEST CHANCES LOOK TO BE INLAND SC AND
ALONG THE SEA BREEZE. STORMS SHOULD QUICKLY DECREASE THIS EVENING
WITH THE LOSS OF DIURNAL HEATING. MAY SEE SOME PATCHY BR TOMORROW
MORNING...MAINLY IN THE AREAS THAT SEE PRECIP.

CHANCE THUNDERSTORMS WEDNESDAY. CHANCE IFR THURSDAY MORNING AND ON
FRIDAY.

&&

.MARINE...
NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
BENIGN WINDS AND SEAS EXPECTED ACROSS THE COASTAL WATERS WITH
VARIABLE/EAST WINDS BECOMING MORE SOLIDLY SE IN THE AFTERNOON.

SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE ACROSS THE GREAT LAKES AND LOW PRESSURE SWIRLING SEVERAL
HUNDRED MILES EAST OF THE NEW ENGLAND COASTLINE WILL KEEP A
NORTHEAST FLOW ACROSS THE AREA THROUGH MUCH OF THE PERIOD. THE
GRADIENT WILL TEMPORARILY TIGHTEN UP WEDNESDAY NIGHT INTO THURSDAY
AS THE HIGH RIDGES DOWN THE COASTLINE. THIS IS THE ONLY PERIOD OF
CONCERN IN TERMS OF WINDS/SEAS BECOMING HAZARDOUS. LATEST MODEL
GUIDANCE AGREES WELL WITH THE PREVIOUS FORECAST WED NIGHT INTO
THURSDAY MORNING: 15 KT WINDS AND SEAS BUILDING TO AS HIGH AS 4-5
FT AWAY FROM SHORE...JUST BELOW SMALL CRAFT ADVISORY THRESHOLDS.

LONG TERM /FRIDAY THROUGH SUNDAY/... SYNOPTIC WINDS WILL BE FROM
THE NORTHEAST AT THE BEGINNING OF THE PERIOD BUT MAY BECOME
DISTORTED IF MCS DEVELOPS AND MOVES THROUGH FRIDAY.
OTHERWISE...WINDS WILL VEER TO THE EAST/SOUTHEAST AS A BETTER
DEFINED AREA OF SURFACE HIGH PRESSURE DEVELOPS OFF TO THE EAST.
SPEEDS SHOULD REMAIN 10-15 KNOTS AT BEST.

REEFCAST ENSEMBLES ARE UNUSUALLY CONSISTENT WITH SEAS OF 2-3 FEET
THIS FAR OUT AND SEE NO REASON TO DEVIATE FROM THESE NUMBERS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...RGZ
NEAR TERM...III
SHORT TERM...RGZ
LONG TERM...SHK
AVIATION...III
Hazardous weather outlook, Jun 12, 2:35 PM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
235 PM EDT TUE JUN 12 2007

SCZ017-023-131845-
MARLBORO-DARLINGTON-
235 PM EDT TUE JUN 12 2007

...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ087-096-097-099>101-SCZ024-032>034-039-046-131845-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-DILLON-FLORENCE-
MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
235 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-131845-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
235 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

III

In the hours before

Special weather statement, Jun 12, 4:33 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
433 PM EDT TUE JUN 12 2007

SCZ023-122130-
DARLINGTON-
433 PM EDT TUE JUN 12 2007

AT 433 PM EDT...STRONG THUNDERSTORMS WERE...OVER AUBURN...OR 6 MILES
EAST OF HARTSVILLE...MOVING SOUTH...SOUTHWEST AT 10 MPH

COMMUNITIES IN THE PATH OF THESE STORMS ARE DARLINGTON...
HARTSVILLE...AUBURN...CLYDE...DOVESVILLE...FLOYD...KELLYTOWN...
LAMAR...LYDIA...MECHANICSVILLE...MONT CLARE AND NORTH HARTSVILLE.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS
OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

15
Special weather statement, Jun 12, 5:02 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
502 PM EDT TUE JUN 12 2007

SCZ024-033-122200-
DILLON-MARION-
502 PM EDT TUE JUN 12 2007

AT 502 PM EDT...STRONG THUNDERSTORMS WERE...2 MILES NORTHEAST OF
LATTA...OR 4 MILES SOUTHWEST OF DILLON...DRIFTING SOUTHWEST AT 5
MPH.

COMMUNITIES IN THE PATH OF THESE STORMS ARE DILLON...FLOYDALE...
HAMER...LATTA...LITTLE ROCK...OAK GROVE AND SELLERS.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS
OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

15
Local storm report, Jun 12, 5:22 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
522 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     2 S LATTA               34.31N 79.43W
06/12/2007                   DILLON             SC   EMERGENCY MNGR

            ROOFS OF SEVERAL HOMES WERE DAMAGED.

&&

LOEWENTH
Special weather statement, Jun 12, 5:26 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
526 PM EDT TUE JUN 12 2007

SCZ039-046-122230-
WILLIAMSBURG-GEORGETOWN-
526 PM EDT TUE JUN 12 2007

AT 526 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES SOUTHWEST OF
ANDREWS...OR 18 MILES EAST OF SAINT STEPHEN...DRIFTING SLOWLY
NORTHEAST ALONG THE BORDER OF WILLIAMSBURG AND GEORGETOWN COUNTIES.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS
OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

THIS THUNDERSTORM WILL PRODUCE HEAVY RAINFALL OF UP TO 2 INCHES.
THIS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

RGZ
Local storm report, Jun 12, 5:58 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
558 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             5 E DILLON              34.42N 79.28W
06/12/2007  E0.75 INCH       DILLON             SC   EMERGENCY MNGR

            REPORTED BY A RETIRED 911 EMPLOYEE.

&&

LOEWENTH
Local storm report, Jun 12, 6:16 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
616 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 N MULLINS             34.22N 79.25W
06/12/2007  E0.88 INCH       MARION             SC   EMERGENCY MNGR

&&

LOEWENTH

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.